MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Codes Failure to Align (2522); Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs and the transfer set have not been received for evaluation.The investigation is currently ongoing.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility: it was stated that the pump ran fine for the majority of the day.During troubleshooting for occlusions the lines were reprimed and a manifold flush was done.After the sterile water on line 1 was finished pulling for the flush, it was observed that lipids were being pushed through the transfer set tubing.The lipids being used were smof lipid 20% on line 25 (macro) and nutrilipid on line 26 (macro).When the transfer set was removed it was noticed that the valve on the transfer set manifold on line 25 (smof lipid 20%) was stuck in an open position.There were visible markings on the valve that were indicative of an attempt to close but failed to do so.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) used transfer set was returned for evaluation.Visual examination of the set noted that valve 25 was in an open position.The sample was leak tested per specification and it was noted that air was coming from the end of line 25.It was determined this issue is not a manufacturing defect.The device logs were reviewed and showed the transfer set ran normally for most of the day (about 7 hours) with normal dispenses from all stations including station 25.Pressure values for station 25 were normal and typical throughout the day as well.During the final dispense of fluid from station 25, the valve attempted to close and caused the manifold to become unlatched.The sensor values were immediately impacted which triggered an alert to the user and the apex stopped.The transfer set was removed and station 25 was in an open state.It is possible the user may have improperly latched the manifold onto the compounder and while compounding, the manifold became detached and halted compounding.A retained transfer set was visually inspected and no defects were noted.The retained transfer set was occlusion tested and vacuum leak tested per specification with passing results.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton, tx
MDR Report Key10447443
Report Number1641965-2020-00015
Device Sequence Number14333810
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1